MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA TIBIA CEMENTED DEGREE STEMMED; PROSTHESIS KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA TIBIA CEMENTED DEGREE STEMMED; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 06/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - medical product: femur cemented cruciate retaining (cr) narrow right size 7 catalog # 42502006202 lot # 65872709.All-poly patella cemented 29 mm diameter catalog # 42540200029 lot # 65963394.Articular surface medial congruent (mc) right 11 mm height use with tibia sizes c-d/cr femur sizes 6-7 catalog # 42522100411 lot # 65618468.Palacos r + g (1x40) catalog # 66022663 lot # 65301168.G2: australia.H3: customer has indicated that the product will not be returned because requested but not returned by hospital.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported patient underwent a revision procedure ten months post implantation due to tibial loosening after sustaining a fall and injuring in right knee.No more information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d4, g3, g6, h1, h2, h3, h6, h11.Reported event was confirmed by review of medical records provided.Visual examination of the provided pictures identified the tibial plate involved in the reported event but could not be used to confirm the complaint.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Medical records review indicates that this event is for tibial loosening after fall for unknown reason and is considered a serious injury as, illness or impairment which hospitalisation, medical intervention and/or surgical intervention has occurred.Patient sustained a fall injuring her right knee cause of fall unknown and the have ongoing pain.Bone scan showed increased perfusion, and blood pool in proximal right tibia adjacent to the tibial component, increased periprosthetic tibial component osteoblastic activity, no overt fracture or displacement.Right tibial component bone injury or loosening shown on ct scan.Review of the radiographs identified: ap view of the right knee demonstrates normal arthroplasty alignment and no evidence of implant loosening.Bone scan images demonstrate abnormal uptake along the tibial implant consistent with implant loosening and no evidence of femoral implant loosening.Overall impressions: normal radiographic appearance of the right knee arthroplasty with bone scan findings consistent with tibial implant loosening.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA TIBIA CEMENTED DEGREE STEMMED
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19755473
Report Number3007963827-2024-00276
Device Sequence Number6491579
Product Code MBH
UDI-Device Identifier00889024246683
UDI-Public(01)00889024246683(17)330627(10)66021368
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42532006702
Device Lot Number66021368
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2024
Supplement Date Received by Manufacturer12/02/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age53 YR
Patient SexFemale
Patient Weight75 KG